I was on 3 mg of lorazepam a day taken 1 every 8 hours I have been tapering every two weeks cut dosage by .25 mg every two weeks. I am down to 1 mg a day taking .25 mg every 6 hours, but feel very horrible. What can help me thru this terrible transition? Please help
My advice to you is to taper off as slowly as possible. Lorazepam, which is Ativan (and others in that drug category for example: Clonazepam- -Klonopin, Alprazolam--Xanax, and Diazepam- -Valium) --these drugs must be weaned off very slowly! AND the drug Clonidine is sometimes added to help ease the transition off of these benzodiazepines. I'm on Xanax and Klonopin, and when I was hospitalized, they cut my Xanax dose from 2mg 3 times a day to a total of 2mg per day in divided doses! My body was so dependent, not my mind. I also recommend the natural supplements: 5HTP, OMEGA 3s (cod liver oil), and GABA; if you struggle with anxiety and or depression. If depression is an issue, St. John's Wort is a natural antidepressant.
- Lorazepam Information for Consumers
- Lorazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lorazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Nov 2010 • 7 answers
Posted 25 Jun 2012 • 2 answers
Posted 21 May 2013 • 2 answers
Posted 24 Apr 2017 • 2 answers
Posted 12 Aug 2018 • 6 answers